MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED CRUCIFORM SCREWDRIVER

SYNTHES GMBH CANNULATED CRUCIFORM SCREWDRIVER
Catalog Number 314.463
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent open reduction/internal fixation surgery with 3.0mm cannulated screws.The removal surgery was performed on (b)(6) 2023, and one of the two screws could not be removed.The surgeon checked the screwdriver shaft and found that the tip of the screwdriver had been damaged.Therefore, the incision was closed with the screw remaining in place.It is unclear when the breakage of the screwdriver occurred.It has not been confirmed by x-ray, but it is possible that it remains in the body.The surgery was completed successfully with a delay of more than 30 minutes.This report involves one 3.0mm ti cannulated screw short thread/30mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the scrdriver-crucif-cann f/cannscr ø3 was found broken.The device, component or fragment remains in patient issues could be not confirmed since x-ray evidence was not provided.The functional allegation can be traced to the broken condition.¿the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.¿the overall complaint was confired as the observed condition of thescrdriver-crucif-cann f/cannscr ø3 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history record (dhr) review conducted: part# 314.463.Synthes lot # j004329.Supplier lot # j004329.Release to warehouse date: 05 aug 2021.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17088736
Report Number8030965-2023-07305
Device Sequence Number20376576
Product Code HXX
UDI-Device Identifier07611819710894
UDI-Public(01)07611819710894
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.463
Device Lot NumberJ004329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNSCR Ø3 SELF-DRILL L30/6 TAN GOLD.; CANNSCR Ø3 SELF-DRILL L32/6 TAN GOLD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown